[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
[IP] Laurel's highs
- Subject: [IP] Laurel's highs
- From: email @ redacted
- Date: Mon, 19 Oct 1998 14:41:49 EDT
What is the intensive training in? exercise? With the extremes in highs and
lows, it sounds like it...
If you are working out tons more, that might explain the vacillation...you may
need to REALLY lower your basals and ratio for boluses to keep from going low
and then rebounding. You might also try raising the bottom edge of your range
from 80 to 100, just while you are in this training. That might help keep you
from bottoming out too far..
> Is this a situation where I need to increase my basal rates and
> carb-ratio across the board?
PERSONALLY (YMMV) I do NOT recommend raising your basals if the highs are
being caused by exercise. I would, if anything, LOWER them - similar to the
Smoygi effect some of us have in the morning...too much insulin causes you to
crash...you then rebound over the moon and it is harder to get you back
down...and then you crash again - some fun roller coaster eh?
Not that you would know by my dress or politics, but I suggest being
conservative when dealing with basals...
I wouldnt worry about your sites - I am sure you are doing them right...,and
you have rotated bottles of insulin, so you know that is not the problem...
> I am really getting scared and (not surprisingly) have been
> feeling less and less well.
Understandable - but dont be scared - just be conservative in your boluses and
don't aim too low...you will figure it out...keep dex tabs with you at all
times, as well as a spare syringe - just in case...
> I've considered the possibility of site degradation, but this doesn't
> seem a reasonable explanation as the high BGs are there whether I
> have just put in a fresh set or am at my 3.5-day limit.
Just for kicks, you might try a completely different place on your body -
like your leg or butt if you normally use your tummy...maybe the stomach is on
strike or something...
> Could stress alone be causing this?